(PM) — A patient has died after experiencing a perplexing lung illness linked to vaping, health officials announced Friday. The death befalls in the wake of the Centers for Disease Control and Prevention that announced this week that higher than a hundred comparable likely cases have been discovered across the United States.
The Illinois Department of Public Health (IDPH) reported that an individual who had been hospitalized with critical respiratory illness after vaping expired. They did not issue any additional details about the deceased, including their age or gender. But in the same update, they summarized that 22 people in the state so far are established to have come down with respiratory illness in the days or weeks after smoking e-cigarettes or vaping, while another 12 possible cases are being reviewed. These victims vary in age from 17 to 38. Most have undergone increasingly worsening symptoms like cough, shortness of breath, and fatigue, while some have also had vomiting and diarrhea.
The first evidence of this cluster was reported in Wisconsin, dating back as far as late June; Illinois was the second state to accompany. In early August, the CDC conducted a call to doctors and health officials in other states to watch for and record any similar cases. As of Wednesday, the agency stated that there have been more than 149 potential cases found in 15 states, and the tally proceeds to increase.
The only clear connection binding all these cases together is a contemporary history of vaping, while alternative conditions like an infectious outbreak have been ruled out. But many victims have described using products containing tetrahydrocannabinol (THC), the chemical accountable for cannabis’s high, according to the CDC.
There continues to be no specific commodity or composite that is conclusively joined to all of the cases, the CDC announced Wednesday. And they haven’t ruled out the potentiality that these cases might describe different diseases with similar symptoms, rather than one with shared communal elements.